Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Hiv Infection And Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, andanus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food isdigested and nutrients absorbed...
Ask the Experts

DIARRHEA/BOWEL INFECTION

I RECENTLY STARTED TO EXPERIENCE A CHANGE IN MY BOWEL HABITSWHICH WENT FROM A NORMAL STOOL TO A STOOL THAT IS GREEN. IT IS SOLID, BUT THE TEXTURE AND THE COLOR GIVE ME CAUSE FOR WORRY. I HAVE HAD THE HEMOCULT TEST. ITS NOT COLON CANCER.WHAT...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Green is the color of bile (the digestive juice stored in your gall bladder), and I suspect that for some reason your gall bladder is dumping a lot of bile into your GI tract. I don't think it's an infection, from what you say.... Read more »

HIV Diarrhea

Dear Dr,How long since infection would a HIV+ person, who is not on medication, normally experience diarrhea, and what are the characteristics of the conditions? Thank you and Merry X'mas and Happy New Year....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
There are many causes of diarrhea in a person with HIV, some serious some not so serious. Evaluation is mandatory!Opportunistic infections of the GI tract typically cause diarrhea. These include parasites such as cryptosporidia (picked up in... Read more »

HIV and diarrhea

OK, this is new for me. I'm 42 and was diagnosed with HIV 5 months ago. I've been responding very well to Trizivir and Viramune, going from a vl of 11,500,000 (yes, that's correct) to 1100 and CD4s of 400 to about 1300. I've...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Diarrhea is a common problem for many with HIV infection. My general approach to the issue is divided among several separtate fronts-- HIV, secondary complications or drug side effects.First, HIV itself can cause a... Read more »

Diarrhea - HIV- or GI-related?

My primary care physician is an ID Specialist. He wants me to see a GI specialist because he thinks my continued problem with diarrhea is GI-related and not HIV-related. I was diagnosed in 1991 and went on meds and was doing extremely well with...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment with effective HIV meds can certainly mask HIV-related neuropathy. Increase visceral fat in the setting of HIV infection (+/- treatment) is a complicated situation. Exercise, diet, stopping or switching HIV meds, growth hormone or growth... Read more »
Connect With Others

diarrhea - sign of recent infection?

Posted by Anonymous, 1 Reply
I have had a few encounters with other men over the past few months. Giving and getting fellatio without taking cum(although maybe precum) and kissing and having analingus performed on me. That is it, nothing else. Anyway, I have developed really... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

Symptom: Diarrhea

Posted by Anonymous, 2 Replies
Hello all. I am currently in limbo between having a high-risk exposure and my window period of 3-months. I have some questions. I have not been experiencing any of the known symptoms besides diarrhea. Can anyone here explain to me exactly the... Read more »